Discussions that mention corgard

High & Low Blood Pressure board


Hi,

I'm weaning off Corgard 20 mg. My doctor said to cut it in half for 5 days and then stop. I started this yesterday. Last night I woke up in the middle of the night shaking. Could this be from the lower level of Corgard? What other symptoms might I expect?
I was put on it for high blood pressure. I started out on Topral XL and switched two weeks ago to Corgard. I have been experiencing nasty side effects like shortness of breath and fatigue. I took Corgard 10 years ago for two years with no problem. Maybe now that I'm forty, my body reacts differently.

[QUOTE=~LoneFoal~]I cant answer your ?, though I would assume that could be related....how long have you been on the beta blocker and for what reason were you put on it, if I may ask?
The reason I ask, my son , who turned 7 in december, is on aetenol 12.5 mg per day. Doc says he'll wean him off slowly but not for a few years. That concerns me.
Thanks
jahee,

Yes indeed....Corgard (nadolol) has perhaps the biggest kick of any on the beta blockers. My first day I dropped over 60 points systolic and cut my heart rate nearly in half (with 40 mg.).

Let me tell you about weening though....It should be quite easy mainly because the stuff has a 3 day half life. So it takes a week or so to reach steady state and conversely about that long for it to clear your system even with NO additional dosing. Thus after the first day you'd have about 80% of the drug still circulating and day 2, 65%. Thus it's sort of "self-weening".... Since you're taking half doses, I doubt that your body would even notice the difference.

So on the one hand, I can see why withdrawal causes the shakes, but on the other hand it shouldn't!!!:D:D....
Don't you just LOVE answers like that!
I really doubt the shakes were from the Corgard, though.